Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 166, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 25, 2005, 8:33 AM CDT for Harmon County, Jackson County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2005, 8:33 AM CDT (13:33 UTC)
- Expired
- May 25, 2005, 9:15 AM CDT
- In force
- 42 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Harmon County, OK, Jackson County, OK
The radar
The Altus AFB radar (KFDR), 78 km from the middle of the area, began a volume at 13:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 1.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 709 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 251333 SVROUN OKC057-065-251415- /O.NEW.KOUN.SV.W.0166.050525T1333Z-050525T1415Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 833 AM CDT WED MAY 25 2005 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARMON COUNTY IN SOUTHWEST OKLAHOMA JACKSON COUNTY IN SOUTHWEST OKLAHOMA * UNTIL 915 AM CDT * AT 833 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES EAST OF MCKNIGHT...MOVING SOUTHEAST AT 40 MPH. * LOCATIONS IN THE WARNING INCLUDE DUKE...ELDORADO...GOULD... MCKNIGHT...MCQUEEN AND OLUSTEE HAIL UP TO THE SIZE OF QUARTERS AND WINDS OF 60 MPH ARE LIKELY. LAT...LON 3488 9987 3472 9996 3441 9962 3458 9933 $$
1 follow-up statement
000 WWUS54 KOUN 251401 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 900 AM CDT WED MAY 25 2005 OKC057-251410- /O.CAN.KOUN.SV.W.0166.000000T0000Z-050525T1415Z/ HARMON OK- 900 AM CDT WED MAY 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR HARMON COUNTY IS CANCELLED... LAT...LON 3473 9965 3455 9967 3449 9938 3470 9925 $$ OKC065-251415- /O.CON.KOUN.SV.W.0166.000000T0000Z-050525T1415Z/ JACKSON OK- 900 AM CDT WED MAY 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 915 AM CDT FOR JACKSON COUNTY... AT 900 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM NEAR DUKE...MOVING SOUTHEAST AT 40 MPH. * LOCATIONS IN THE WARNING INCLUDE ALTUS AIR FORCE BASE...ALTUS... DUKE AND OLUSTEE HAIL UP TO THE SIZE OF QUARTERS AND WINDS OF 60 MPH ARE LIKELY. LAT...LON 3473 9965 3455 9967 3449 9938 3470 9925 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:03 AM CDT, 5 hours 30 minutes earlier.
Area forecast discussion, May 25, 3:03 AM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 303 AM CDT WED MAY 25 2005 .DISCUSSION... MCS MAKING ITS WAY S/SE ACROSS PARTS OF AREA THIS MORNING. LOOKS LIKE THIS ONE WILL STRUGGLE A LITTLE MORE THAN LAST NIGHTS TO HOLD TOGETHER... BUT SHOULD STILL PROVIDE SOME AREAS WITH RAIN THIS MORNING. AS THE LAST COUPLE OF NIGHTS HAVE SHOWN DEVELOPMENT AROUND THE MCS WILL NEED TO BE CLOSELY MONITORED AND THIS WILL MAKE FOR A LAST MINUTE DECISION ON POPS FOR THIS MORNING. THERE WILL BE ANOTHER OPPORTUNITY FOR PRECIP AS COLD FRONT TO OUR NORTH MOVES SOUTH ACROSS AREA THIS AFTN AND TONIGHT. WILL THEREFORE KEEP SOMEWHAT HIGHER POPS GOING THRU TONIGHT... WITH BEST CHANCE ACROSS W/SW OK AND N TX REGIONS BY THURSDAY. WITH THIS COLD FRONT ALONG WITH EXPECTED PRECIP AND CLOUD COVER TEMPS SHOULD REMAIN QUITE A BIT COOLER TODAY AND TOMORROW. WX PATTERN REMAINS UNSETTLED THRU UPCOMING HOLIDAY WEEKEND WITH MINOR DISTURBANCES MOVING THROUGH THE SOUTHERN PLAINS. THIS ALONG WITH AREA REMAINING ON BACK SIDE OF SURFACE HIGH OVER WEEKEND INTO EARLY NEXT WEEK WILL ALSO PROVIDE POSSIBLE WAA TO HELP GENERATE PRECIP. THIS SHOULD HELP KEEP TEMPS DOWN MORE TOWARD NORMAL AS LOW LEVEL FLOW REMAINS MORE EAST TO SOUTHEASTERLY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 81 60 76 56 / 60 40 30 20 HOBART OK 84 60 76 56 / 60 60 40 30 WICHITA FALLS TX 89 64 78 58 / 60 60 60 30 GAGE OK 79 55 73 53 / 40 50 30 20 PONCA CITY OK 78 58 74 54 / 40 30 20 10 DURANT OK 86 64 79 59 / 40 40 40 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 30/30
In the hours before
Special weather statement, May 25, 8:04 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 804 AM CDT WED MAY 25 2005 OKZ035-251315- KIOWA OK- 804 AM CDT WED MAY 25 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KIOWA COUNTY. A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF MOUNTAIN VIEW AT 804 AM CDT...MOVING SOUTHEAST AT 30 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, May 25, 8:08 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 808 AM CDT WED MAY 25 2005 OKZ021-033-034-251330- BECKHAM OK-GREER OK-HARMON OK- 808 AM CDT WED MAY 25 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...GREER AND HARMON COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES WEST OF ERICK TO 12 MILES WEST OF VINSON AT 808 AM CDT...MOVING SOUTHEAST AT 30 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. 30
Special weather statement, May 25, 8:16 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 816 AM CDT WED MAY 25 2005 OKZ038-251330- COMANCHE OK- 816 AM CDT WED MAY 25 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE COUNTY. A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF MEERS AT 816 AM CDT...MOVING SOUTHEAST AT 45 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, May 25, 8:29 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 829 AM CDT WED MAY 25 2005 OKZ038-251345- COMANCHE OK- 829 AM CDT WED MAY 25 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER WICHITA MOUNTAINS WILDLIFE REFUGE AT 829 AM CDT...MOVING SOUTHEAST AT 40 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE AS THE STORMS TRACKS INTO FORT SILL AND LAWTON.
Special weather statement, May 25, 8:29 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED TEXT NATIONAL WEATHER SERVICE NORMAN OK 829 AM CDT WED MAY 25 2005 OKZ038-251345- COMANCHE OK- 829 AM CDT WED MAY 25 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER WICHITA MOUNTAINS WILDLIFE REFUGE AT 829 AM CDT...MOVING SOUTHEAST AT 40 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE AS THE STORM TRACKS INTO FORT SILL AND LAWTON.
Special weather statement, May 25, 8:31 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 831 AM CDT WED MAY 25 2005 OKZ033-034-036-251345- GREER OK-HARMON OK-JACKSON OK- 831 AM CDT WED MAY 25 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GREER...HARMON AND JACKSON COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 11 MILES NORTHWEST OF WILLOW TO 3 MILES WEST OF HOLLIS AT 831 AM CDT...MOVING SOUTHEAST AT 30 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:55 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Stephens | 50 min |
| May 25, 9:08 AM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 52 min |
| May 25, 9:34 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 26 min |
| May 25, 9:45 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Stephens | 45 min |
| May 25, 10:00 AM CDT | Severe Thunderstorm Warning | OUN | Tillman | 45 min |
| May 25, 10:28 AM CDT | Severe Thunderstorm Warning | OUN | Cotton | 44 min |
| May 25, 11:04 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 26 min |
| May 25, 11:29 AM CDT | Severe Thunderstorm Warning | OUN | Love | 46 min |
| May 25, 12:22 PM CDT | Severe Thunderstorm Warning | OUN | Love | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.